Alert archive / New Hampshire / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 21, NWS Gray, ME
NWS Gray, ME issued this severe thunderstorm warning at Aug 11, 2004, 4:31 PM EDT for Sullivan County, New Hampshire. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 11, 2004, 4:31 PM EDT (20:31 UTC)
- Expired
- Aug 11, 2004, 5:15 PM EDT
- In force
- 44 min
- Issued by
- NWS Gray, ME
- Area
- Counties, with a storm outline in the text
County Sullivan County, NH
The radar
The Burlington radar (KCXX), 147 km from the middle of the area, began a volume at 20:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 11, 12:55 PM EDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 8.5 hours before the alert went out and 146 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 492 J/kg
- Mixed-layer CIN
- -42 J/kg
- Mixed-layer LCL
- 771 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 48 m²/s²
- 0-3 km storm-relative helicity
- 102 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.7
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS51 KGYX 112031 SVRGYX NHC019-112115- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE GRAY ME 431 PM EDT WED AUG 11 2004 THE NATIONAL WEATHER SERVICE IN GRAY MAINE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SULLIVAN COUNTY IN CENTRAL NEW HAMPSHIRE THIS INCLUDES THE CITY OF CLAREMONT * UNTIL 515 PM EDT * AT 425 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 9 MILES SOUTH OF CLAREMONT...MOVING NORTHEAST AT 25 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... NEWPORT AT 440 PM EDT LARGE HAIL IS THE PRIMARY THREAT WITH THIS STORM. THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH YOU SHOULD PREPARE FOR DAMAGING WINDS IN EXCESS OF 55 MPH...LARGE HAIL...AND DEADLY LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. REPORT WIND DAMAGE OR LARGE HAIL TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN GRAY MAINE. LAT...LON 4327 7245 4316 7225 4351 7200 4356 7222 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gray, ME wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 11, 3:37 PM EDT, 54 minutes earlier.
Area forecast discussion, Aug 11, 3:37 PM EDT, 54 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAY ME 337 PM EDT WED AUG 11 2004 .SHORT TERM (TONIGHT AND THURSDAY)...VERY WARM AND HUMID AIRMASS OVER FA WILL FOR THE NEXT FEW DAYS. FRONTAL BOUNDARY WILL REMAIN TO W OF FA AND RESULT IN PERIODS OF SHOWERS AND THUNDERSTORMS THRU THURS AND BEYOND. ALL GUIDANCE FWC...MAV AND MET GIVING LIKELY OR CATEGORICAL POPS THRU THURS. SO HAVE LIKELY POPS IN ZONES FOR THE FIRST 24 HOURS. WOULD NOT BE SURPRISED TO SEE SHOWERS OR -TSRA POP UP AT ANYTIME OVER FIRST 2 PERIODS OF THE FCST. && .LONG TERM (THURSDAY NIGHT THROUGH WEDNESDAY)... A FRONT WILL REMAIN STALLED ACROSS THE AREA THURSDAY NIGHT AND FRIDAY. THE REMAINS OF BONNIE WILL MOVE NORTHEAST ALONG THE FRONT PASSING ACROSS THE AREA LIGHT FRIDAY NIGHT AND SATURDAY MORNING. THE REMAINS OF CHARLIE WILL MOVE ACROSS THE AREA SUNDAY NIGHT AND EARLY MONDAY. && .AVIATION...LOOKS LIKE VFR OR MVFR FOR A TIME THIS EVENING WITH -SHRA AND -TSRA THEN CONDITIONS GO DOWNHILL TO IFR WITH FOG FORMING AND -SHRA CONTINUING OVERNIGHT. && .MARINE...WINDS SHOULD REMAIN BLO SCA CRITERIA. THE EXCEPTION BEING FRI AS THE REMAINS OF BONNIE APPROACH. SEAS WILL CONTINUE TO BUILD ON A CONTINUAL ONSHORE WIND. WILL NEED SCA FOR SEAS. LOTS OF FOG EXPECTED ON THE WATERS WITH MID 60 DEW PTS AND ABV MOVING OVER THE 60 DEGREE WATER. THE REMAINS OF BONNIE WILL BRING INCREASING WINDS AND SEAS FRIDAY NIGHT INTO EARLY SATURDAY. THE REMAINS OF CHARLIE WILL ONCE AGAIN BRING INCREASED WINDS AND SEAS TO THE AREA SATURDAY NIGHT AND EARLY SUNDAY. && .GYX WATCHES/WARNINGS/ADVISORIES... ME...NONE. NH...NONE. MARINE...SCA. &&
Hazardous weather outlook, Aug 11, 5:43 AM EDT, 10 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAY ME 543 AM EDT WED AUG 11 2004 MEZ007>009-012>014-018>028-NHZ001>010-013-014-120942- ANDROSCOGGIN ME-BELKNAP NH-CENTRAL SOMERSET ME-COASTAL CUMBERLAND ME- COASTAL ROCKINGHAM NH-COASTAL WALDO ME-COASTAL YORK ME- INTERIOR CUMBERLAND ME-INTERIOR ROCKINGHAM NH-INTERIOR WALDO ME- INTERIOR YORK ME-KENNEBEC ME-KNOX ME-LINCOLN ME-MERRIMACK NH- NORTHERN CARROLL NH-NORTHERN COOS NH-NORTHERN FRANKLIN ME- NORTHERN GRAFTON NH-NORTHERN OXFORD ME-SAGADAHOC ME- SOUTHERN CARROLL NH-SOUTHERN COOS NH-SOUTHERN FRANKLIN ME- SOUTHERN GRAFTON NH-SOUTHERN OXFORD ME-SOUTHERN SOMERSET ME- STRAFFORD NH-SULLIVAN NH- 543 AM EDT WED AUG 11 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND SOUTHERN MAINE AND NORTHERN...CENTRAL AND SOUTHEAST NEW HAMPSHIRE. .DAY ONE...TODAY NO HAZARDOUS WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
In the hours before
Special weather statement, Aug 11, 3:39 PM EDT, 52 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GRAY ME 339 PM EDT WED AUG 11 2004 NHZ010-013-014-112138- COASTAL ROCKINGHAM NH-INTERIOR ROCKINGHAM NH-STRAFFORD NH- 339 PM EDT WED AUG 11 2004 ...SCATTERED STRONG THUNDERSTORMS WILL AFFECT ROCKINGHAM COUNTY IN NEW HAMPSHIRE BETWEEN 345 PM AND 430 PM... LOOK FOR SCATTERED STRONG THUNDERSTORMS TO AFFECT ROCKINGHAM COUNTY IN SOUTHEAST NEW HAMPSHIRE THROUGH 430 PM. AS THE STRONGEST STORMS PASS NEAR CHESTER...DERRY...AUBURN AND CANDIA BEFORE 430 PM...EXPECT WIND GUSTS TO 40 MPH...PEA TO MARBLE SIZED HAIL AND FREQUENT CLOUD TO GROUND LIGHTNING. IN ADDITION...UP TO 1.25 INCHES OF RAIN MAY FALL IN LESS THAN 40 MINUTES. THIS MAY RESULT IN LOCALIZED STREET FLOODING...AS WELL AS FLOODING OF LOW LYING AREAS. ANOTHER CLUSTER OF STRONG THUNDERSTORMS WILL PASS NEAR SEABROOK... HAMPTON AND NORTH HAMPTON AFTER 410 PM. THESE STORMS WILL ALSO PRODUCE GUSTY WINDS...SMALL HAIL AND FREQUENT LIGHTNING. HAYES
Special weather statement, Aug 11, 4:21 PM EDT, 10 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GRAY ME 421 PM EDT WED AUG 11 2004 MEZ018-023-112220- COASTAL YORK ME-INTERIOR YORK ME- 421 PM EDT WED AUG 11 2004 ...SCATTERED STRONG THUNDERSTORMS WILL AFFECT YORK COUNTY BETWEEN 430 PM AND 515 PM... LOOK FOR STRONG THUNDERSTORMS TO AFFECT THE BERWICK...LEBANON... ALFRED AND WATERBORO BETWEEN 430 PM AND 515 PM. THESE STORMS WILL PRODUCE WIND GUSTS TO 40 MPH...MARBLE SIZED HAIL AND FREQUENT CLOUD TO GROUND LIGHTNING. IN ADDITION...UP TO 1.25 INCHES OF RAIN MAY FALL IN LESS THAN 40 MINUTES...RESULTING IN LOCALIZED FLOODING. OTHER SCATTERED SHOWERS AND THUNDERSTORMS WILL AFFECT YORK COUNTY THROUGH THE LATE AFTERNOON AND EARLY EVENING HOURS. IF YOU PLAN TO BE OUTSIDE...BE ON THE ALERT FOR THREATENING WEATHER AND SEEK SHELTER AS THUNDERSTORMS APPROACH. HAYES
The office that day
Everything else NWS Gray, ME issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 11, 4:10 PM EDT | Severe Thunderstorm Warning | GYX | Rockingham, Strafford | 50 min |
Nearby
Severe Thunderstorm Warnings in New Hampshire, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.